Indiana, 2014

Hail in Indiana, July 26, 2014

July 26, 2014 · NWS IWX · 8 events in 3 counties and zones

A weak Mesoscale Convective Vortex moved out of Wisconsin during the mid-afternoon hours. 100 millibar Mixed Layer CAPE was on the order of 1000-1500 j/kg with strong deep layer shear and pockets of higher 0 to 3 km Storm Relative Helicity.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A weak Mesoscale Convective Vortex moved out of Wisconsin during the mid-afternoon hours. 100 millibar Mixed Layer CAPE was on the order of 1000-1500 j/kg with strong deep layer shear and pockets of higher 0 to 3 km Storm Relative Helicity. Storms appeared to be slightly elevated with a few storms exhibiting supercell characteristics. These storms managed to produce several reports of hail, some to the size of tennis balls.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 26, 11:32 AM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 26, 11:32 AM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1232 PM EDT SAT JUL 26 2014

.SYNOPSIS...
ISSUED AT 1052 AM EDT SAT JUL 26 2014

SHOWER AND THUNDERSTORM CHANCES WILL OVERSPREAD THE REGION TODAY
AS A FRONT APPROACHES. THIS FRONT WILL REMAIN IN THE REGION
THROUGH TONIGHT KEEPING THE SHOWER AND THUNDERSTORM CHANCES
AROUND. HIGH TEMPERATURES TODAY WILL RANGE FROM THE LOWER 80S IN
SOUTHERN MICHIGAN TO THE UPPER 80S NEAR THE OHIO RIVER. LOW
TEMPERATURES TONIGHT WILL RANGE FROM THE UPPER 60S IN SOUTHERN
MICHIGAN TO THE LOWER 70S ALONG THE OHIO RIVER.

&&

.UPDATE...
ISSUED AT 946 AM EDT SAT JUL 26 2014

FORECAST INTO THIS AFTERNOON IN PRETTY GOOD SHAPE WITH ONLY SOME
MINOR CHANGES MADE. SLOWLY INTRODUCED LOW 15-20 POPS FOR ISOLATED
SHOWERS/THUNDER INTO NORTHERN/EASTERN ZONES THIS AFTERNOON GIVEN
WEAK WAA/ISENTROPIC ASCENT AND BOUNDARY LAYER HEATING IN ADVANCE
OF A WARM FRONT AND STOUT (IA/NRN MO/WS IL) EML. THIS EML APPEARS
RATHER IMPRESSIVE ON 12Z DVN/ILX/OMX RAOBS WITH CONVECTIVE TEMPS
IN EXCESS OF 100F. THIS MAY DELAY PRIMARY CONVECTIVE COMPLEX
PROGGED TO POSSIBLY CLIP OUR SOUTHERN ZONES TO LATER TONIGHT WHEN
HEIGHT FALLS BEGIN TO OVERSPREAD THE FRONTAL BOUNDARY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 451 AM EDT SAT JUL 26 2014

NOSE OF LOW LEVEL JET FOCUS COINCIDENT WITH EASTERN PERIPHERY OF
STOUT EML BEGINNING TO DRIVE CONVECTIVE DEVELOPMENT UPSTREAM IN ARC
STRETCHING FROM EASTERN IA-NWRN IL-FAR WCNTL IN. VEERING JETLET AND
STEERING FLOW SUGGESTS MAJORITY OF SHRA TO TARGET ONLY FAR SWRN/SRN
CWA THIS AM. LACK OF APPRECIABLE LOW LEVEL MOISTURE WITH EASTERN
EXTENT SHOULD PRECLUDE ALL BUT PERHAPS AN ISOLD TSRA WITH EASTERN
EXTENT INTO CWA. SMALL CHC TSRA POPS IN DEFERENCE TO SHORT MODEL
CONSENSUS AFFORDED ACROSS ERN CWA THIS AFTN AS RIDGE OF GREATER
1000-850MB THETA-E/MOISTURE FLUX CONVERGENCE ASSERTS INTO NERN
IN/NWRN OH. DIFFERENTIAL HEATING ALONG DECAYING AM SHRA AND
STRATO/ALTOCU LAYERS AND PRESENCE OF DIFFUSE WARM FRONTAL LIMB LENDS
CREDENCE TO TREND OF OUTCOME/SOLUTIONS SEEN WITH 3KM HIGH-RES RAPID
REFRESH RUC IN THIS REGARD. WEAK LOW AMPLITUDE RIDGING SHOULD ALLOW
LOW END MENTION TO SUFFICE THROUGH TODAY. BY FAR THE GREATER
CONVECTIVE CONCERN LIES UPSTREAM AS EXTREME SERN SASK VORTEX DRIVES
SEWD INTO NRN MN EARLY TONIGHT WITH 60-70KT MID TROPOSPHERIC FLOW
ALONG SOUTHERN PERIPHERY OF WAVE. STRONG MID/UPPER LEVEL KINEMATICS
TO IMPINGE ON AREA OF SIGNIFICANT MOISTENING/HEATING BENEATH
RESIDUAL EML TO OFFER STRONG 3500-5000 J/KG SBCAPE BY 00 UTC SUN.
THIS LARGE INSTABILITY POOL PRESENTS ELONGATED E-W FROM SWRN CWA TO
MO/IA BORDER AMID 40-50 KTS DEEP LAYER BULK SHEAR. DECENT POTENTIAL
FOR MULTIPLE EPISODIC EVENING/EARLY NIGHT SUPERCELLS TO DEVELOP
UPSTREAM ACROSS CENTRAL/NCENTRAL ILLINOIS TO TRACK INTO SRN HALF OF
CWA AND TRANSITION TOWARD STRONG/SEVERE QUASI-LINEAR SEGMENTS
THROUGH SOUTHERN HALF OF CWA IN STRONG PARALLEL STORM MOTION
VECTORING. MDPI GT 1 AND DECENT /1000-1250 J/KG/ CAPE WITHIN
M10-M30C HAIL PRODUCTION ZONE WITH FAVORABLE WETBULB ZERO HEIGHTS IN
10.5-11.5 RANGE SUGGESTIVE OF MULTIPLE DAMAGING WIND EVENTS/ISOLATED
LARGE HAIL RISKS. DIFFICULTY IN SHARP DEMARCATION OF POPS WITH
EXTREMELY SHARP INSTABILITY GRADIENT WITH ONLY SLIGHT CHC MENTION
WARRANTED FAR NRN CWA RAMPING TO SIGNIFICANT/SEVERE LIKELY
POPS/SEVERE MENTION GENERALLY ALONG/S OF ROUTE 30 IN 00-09 UTC
TIMEFRAME. SOME CONCERN FOR POTENTIAL BACKBUILDING/TRAILING
STRATIFORM CONVECTION IN 06-12 UTC TIMEFRAME AS STORM MOTION VECTORS
BACK DUE WESTERLY...ALONG/PARALLEL TO TRAILING POOL OF EXTREME
1000-850MB MIXING RATIO GTE 16 G/KG THAT REACHES BACK INTO WEST
CENTRAL IL. WILL ADDRESS TERTIARY FLOODING POTENTIAL IN HWO IN
ADDITION TO DMG WIND/HAIL CONCERNS.

&&

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 451 AM EDT SAT JUL 26 2014

A WELL DEFINED UPPER LEVEL DISTURBANCE OVER SOUTHERN SASKATCHEWAN
PROVENCE EARLY THIS MORNING WILL MOVE SOUTHEAST DOWN THE BACKSIDE OF
THE UPPER LEVEL RIDGE. AS THIS SYSTEM MOVES SOUTHEAST TOWARD THE
WESTERN GREAT LAKES REGION...VERY UNSTABLE AIR WILL EXTEND INTO
NORTHERN INDIANA AND NORTHWEST OHIO EARLY SUNDAY MORNING. HIGH
ENERGY HELICITY INDEX VALUES UP TO 4.0 TO 5.0 M2/S2 REFLECT THE
POTENTIAL FOR SUPERCELL ACTIVITY OVER THE SOUTHERN THIRD OF THE
FORECAST AREA EARLY SUNDAY MORNING. SEVERE WEATHER CHANCES LOOK BEST
IN THE MORNING OVER FAR SOUTH AND SOUTHEAST AREAS. CONCERN FOR
MAINLY DAMAGING WINDS EARLY GIVEN A FAVORABLE WIND PROFILE
SIGNATURE. SEVERE WEATHER CHANCES SHOULD DIMINISH BY EARLY AFTERNOON
AS COOLER AIR SPREADS OVER THE AREA BEHIND THE FRONT. FOR THE REST
OF THE PERIOD...SOME LINGERING SHOWERS ARE POSSIBLE TONIGHT AND
MONDAY AS A POST FRONTAL TROF MOVES ACROSS THE AREA. KEPT THE REST
OF THE PERIOD DRY AS THE UPPER LEVEL TROF REMAINS OVER THE AREA. 500
MB ANALOGS SUPPORT TEMPERATURES BELOW NORMAL THIS UPCOMING WORK WEEK
WITH A PERSISTENT NEGATIVE HEIGHT ANOMALY SOUTH OF HUDSON BAY.
PREFER THE COOLER GFS/MEAN/MEX VALUES GIVEN COOL 850 MB TEMPERATURES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1232 PM EDT SAT JUL 26 2014

HIGH END MVFR/LOW VFR STRATO CU CLOUD DECK EXPECTED TO CONTINUE TO
FILL IN ACROSS NORTHERN INDIANA THIS AFTERNOON WITH LOW LEVEL
TROUGH/MOISTURE AXIS IN THE VICINITY. WARM PROFILE ALOFT LIKELY TO
KEEP THE TERMINALS CONVECTION FREE INTO EARLY THIS EVENING. EXPECT
CONVECTION INVOF REMNANT MCV AND FRONTAL BOUNDARY TO FIRE ACROSS
MO INTO WC IL LATER THIS AFTERNOON...LIKELY GROWING UPSCALE INTO A
FORWARD PROPAGATING MCS INTO IN/OH LATER TONIGHT. LATEST
SATELLITE/OB TRENDS SUGGEST THAT THE WORST OF THIS ACTIVITY MAY
PASS TO THE SOUTH OF THE TERMINALS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...STEINWEDEL
SYNOPSIS...LOTHAMER
SHORT TERM...MURPHY
LONG TERM...SKIPPER
AVIATION...STEINWEDEL

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 26, 1:19 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 PM EDT SAT JUL 26 2014

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-271830-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
219 PM EDT SAT JUL 26 2014 /119 PM CDT SAT JUL 26 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. AN ISOLATED
SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON MAINLY ACROSS
NORTHEAST INDIANA AND NORTHWEST OHIO. THE MAIN THREATS WOULD BE LARGE
HAIL AND DAMAGING WINDS.

THERE IS A GREATER CHANCE FOR STORMS THIS EVENING INTO TONIGHT.
SOME STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND ISOLATED
LARGE HAIL...ESPECIALLY ALONG AND SOUTH OF ROUTE 30.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. SOME STORMS COULD BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS SOUTHEAST OF ROUTE 24.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT...AND
AGAIN ON SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-271830-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
219 PM EDT SAT JUL 26 2014 /119 PM CDT SAT JUL 26 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SEVERE STORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. SEVERE STORMS ARE NOT
EXPECTED.

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY SUNDAY NIGHT INTO
TUESDAY MORNING.

DANGEROUS SWIMMING CONDITIONS ARE LIKELY SUNDAY NIGHT THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jul 26, 1:00 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
200 PM EDT SAT JUL 26 2014

INZ016-261830-
KOSCIUSKO IN-
200 PM EDT SAT JUL 26 2014

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN KOSCIUSKO COUNTY...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 6 MILES NORTHWEST OF WARSAW...MOVING
SOUTHEAST AT 30 MPH.

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WARSAW...
  WINONA LAKE...
  PIERCETON...
  MONOQUET AND PALESTINE...
  LITTLE CHAPMAN LAKE...BIG CHAPMAN LAKE AND IRISH LAKE...
  WOOSTER...BIG BARBEE LAKE AND SECHRIST LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4120 8606 4135 8606 4130 8569 4106 8569
TIME...MOT...LOC 1800Z 296DEG 26KT 4127 8593

JBALL
Special weather statement, Jul 26, 1:00 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
200 PM EDT SAT JUL 26 2014

INZ014-261830-
MARSHALL IN-
200 PM EDT SAT JUL 26 2014

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN MARSHALL COUNTY...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR PLYMOUTH...MOVING SOUTHEAST AT
35 MPH.

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BOURBON...
  INWOOD...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4136 8607 4121 8607 4132 8634 4141 8633
TIME...MOT...LOC 1801Z 293DEG 29KT 4135 8628

JBALL
Special weather statement, Jul 26, 1:04 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
204 PM EDT SAT JUL 26 2014

INZ006-007-009-261845-
DE KALB IN-LAGRANGE IN-STEUBEN IN-
204 PM EDT SAT JUL 26 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN DE KALB...SOUTHERN
STEUBEN AND SOUTHEASTERN LAGRANGE COUNTIES...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 17 MILES WEST OF HAMILTON...OR 9
MILES NORTH OF KENDALLVILLE...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BUTLER...
  HAMILTON...
  SALEM CENTER...
  HUDSON AND GOLDEN LAKE...
  STEUBENVILLE...ASHLEY AND PLEASANT LAKE...
  HAMILTON LAKE...

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 338 AND
345.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4158 8480 4141 8482 4154 8520 4155 8528
      4163 8525
TIME...MOT...LOC 1804Z 282DEG 25KT 4157 8518

JBALL

The radar

The Northern Indiana radar (KIWX), 18 km away, was scanning. The volume nearest the first event began at 18:18 UTC.

Open the radar archive at this moment

Event by event

8 hail. Local standard time, as filed.

Hail, Kosciusko

When
July 26, 1:20 PM EST to 1:21 PM EST
Where
Kosciusko County, 1.25 mi WNW of Warsaw
Measured
0.75 in hail
Reported by
Public
Coordinates
41.240, -85.850

Public reports of one half to three quarter inch diameter hail were received.

Hail, Kosciusko

When
July 26, 1:30 PM EST to 1:31 PM EST
Where
Kosciusko County, 1.04 mi W of Pierceton
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
41.200, -85.740

Amateur radio operators reported quarter size hail west of Pierceton.

Hail, Kosciusko

When
July 26, 1:30 PM EST to 1:31 PM EST
Where
Kosciusko County, 2.5 mi WNW of Pierceton
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.220, -85.760

A trained spotter reported nickel size hail.

Hail, Huntington

When
July 26, 2:10 PM EST to 2:11 PM EST
Where
Huntington County, 0.69 mi S of Roanoke
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.960, -85.370

A trained spotter reported penny size hail.

Hail, Wells

When
July 26, 2:32 PM EST to 2:33 PM EST
Where
Wells County, 4.76 mi W of Uniondale
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
40.820, -85.320

A trained spotter reported hail to the size of ping pong balls.

Hail, Wells

When
July 26, 2:33 PM EST to 2:34 PM EST
Where
Wells County, 3.91 mi WSW of Uniondale
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.810, -85.300

A trained spotter reported hail to the size of a half dollar.

Hail, Wells

When
July 26, 2:48 PM EST to 2:49 PM EST
Where
Wells County, 2.07 mi S of Vera Cruz
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.670, -85.080

A trained spotter reported golf ball size hail.

Hail, Wells

When
July 26, 2:48 PM EST to 2:49 PM EST
Where
Wells County, 1.38 mi N of Bluffton
Measured
2 in hail
Reported by
Public
Coordinates
40.750, -85.170

The public reported hail to the size of hen eggs.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2014Every state in 2014This day in weather historyWarnings in Indiana, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 523083, 523085, 523086, 523088, 523089, 523090, 523091, 523092.